Real Analysis Exchange

Box Dimension of the Limit of Hölder Functions

Loredana Biacino

Full-text: Open access

Abstract

In this note a theorem to determine the box dimension of the graph of the limit of a sequence of α-Hölder functions is established. By application of such a theorem the box dimensions of the graphs of some functions that are generalizations of Weierstrass-type functions are determined.

Article information

Source
Real Anal. Exchange, Volume 37, Number 1 (2011), 117-128.

Dates
First available in Project Euclid: 30 April 2012

Permanent link to this document
https://projecteuclid.org/euclid.rae/1335806766

Mathematical Reviews number (MathSciNet)
MR3016854

Zentralblatt MATH identifier
1247.26006

Subjects
Primary: 26A15: Continuity and related questions (modulus of continuity, semicontinuity, discontinuities, etc.) {For properties determined by Fourier coefficients, see 42A16; for those determined by approximation properties, see 41A25, 41A27} 26A16: Lipschitz (Hölder) classes
Secondary: 26A30: Singular functions, Cantor functions, functions with other special properties

Keywords
Hölder continuous functions box dimension Weierstrass-type functions

Citation

Biacino, Loredana. Box Dimension of the Limit of Hölder Functions. Real Anal. Exchange 37 (2011), no. 1, 117--128. https://projecteuclid.org/euclid.rae/1335806766


Export citation

References

  • A. S. Besicovitch, H. D. Ursell, Sets of fractional dimensions (V): on dimensional numbers of some continuous curves, J. Lond. Math. Soc. 12 (1937), 18–25.
  • T. Bousch, Y. Heurteaux, Caloric measure on domains bounded by Weierstrass-type graphs, Ann. Acad. Sci. Fenn. Math. 25 (2000), 501–522.
  • L. Biacino, Hausdorff dimension of the diagram of $\alpha $-Hölder continuous functions, Ric. Mat. (2005), 229–243.
  • L. Biacino, A note on the box dimension of the graph of a Hölder function, submitted for publication.
  • L. Biacino, Density and tangential properties of the graph of a Hölder continuous function, Boll. Unione Mat. Ital. 9(3) (2010), 493–503.
  • M. Dai, L. Tian, Fractal properties of refined box dimension on functional graph, Chaos Solitons Fractals 23 (2005), 1371–1379.
  • K. J. Falconer, The Geometry of Fractal Sets, Cambridge University Press, 1985.
  • K. J. Falconer, Fractal Geometry, Mathematical Foundations and Applications, John Wiley and Sons Ltd., New-York, 1990.
  • Y. Heurteaux, Weierstrass functions with random phases, Trans. Amer. Math. Soc. 355(8) (2003), 3065–3077.
  • Y. Heurteaux, Weierstrass functions in Zygmund's class, Proc. Amer. Math. Soc. 133(9) (2005), 2711–2720.
  • P. Mattila, Geometry of Sets and Measures in Euclidean Spaces, Cambridge University Press, 1995.
  • R. D. Mauldin, S. C. Williams, On the Hausdorff dimension of some graphs, Trans. Amer. Math. Soc. 298(2) (1986), 793–803.
  • F. Przytycki, M. Urbanski, On the Hausdorff dimension of some fractal sets, Studia Math. 93 (1989), 155–186.
  • S. P. Zhou, G. L. He, On a class of Besicovitch functions to have exact box dimension: a necessary and sufficient condition, Math. Nachr. 278(6) (2005), 730–734.